synphasic

Hair Loss At 20 Years Old, Sarah’s Story

by admin on October 4, 2007

At the age of 20 years old, I decided to go on birth control, so my doctor prescribed me to “Symphasic”. About 3 or 4 months later, I realized that my hair was thinning, I left it for about 6 months.. and then I went to my doctor, and she switched me to a different birth control – Yasmin. I thought it would be the answer, and I would be cured… but I was FOR SURE wrong. The hair loss got worse. Every month I lost a little more. It wasn’t until this past June that I decided to give up birth control all together and hope for the best. My hair loss began to stop a little, until around the middle of September, and that is when it started shedding more, and it continues to October, which is now. I keep hearing that it takes up to 6 months or more for birth control to get out of your system, and I HOPE that I will then grow my hair back, but what these women on the this site have to say is no hope.Does this sound exactly what you women have gone through? I am starting to get scared. I have had blood tests- and apparently there is nothing wrong with me. Should I be hoping that going off birth control was the best thing, and I will grow my hair back? I am so stressed about it, and like other women say… it takes up about 98% of my thoughts every day! I am crazy self conscious and i cant stand it any longer. if you could please write any comments or suggestions, it would be greatly appreciated!Thanks so much
Sarah

*******

Hi Sarah,

I read your story and I instantly was taken back to 8 years ago since your hair loss began around the same age mine did. I have to point out that I’m not a doctor, but here is my opinion on your situation. Honestly Sarah, I think you have a really really good chance of recovering from this completely, I’ll tell you why. The duration of time you were on the pill wasn’t very long, and also Yasmin is suppose to be a low androgen index birth control pill so I don’t think the damage it would cause would be as severe as say the pill I took, which was Loestrin FE, the highest (or at least was the highest) androgen index pill. I’m not sure about the Synphasic birth control pill because I’ve never heard of it, I tried to Google it and didn’t find much on it, however, on the upside I didn’t find anything good or bad on Synphasic, which I think is a good sign. When you type in the pill name I took “Loestrin” and “androgen index” or “high androgen” you’ll find TONS of stuff that point to women having hair loss problems, a lot of sites explaining it is a high androgen pill etc etc. I don’t even know why they prescribe it to women and I certainly don’t know why they had prescribed it me at 20 years old. I didn’t find anything like that about Synphasic, that’s not to say that the pill wasn’t bad for you, obviously it was, you had hair loss from it, but at least there isn’t an overwhelming about of negative stuff on it. I think that’s a good sign. [click to continue…]

{ 186 comments }